Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 47, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Dec 29, 2017, 10:13 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2017, 10:13 PM EST (03:13 UTC)
- Expired
- Dec 30, 2017, 3:14 AM EST
- In force
- 5 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
951 WHUS72 KMLB 300313 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1013 PM EST Fri Dec 29 2017 AMZ555-300900- /O.EXP.KMLB.SC.Y.0046.000000T0000Z-171230T0300Z/ /O.NEW.KMLB.SC.Y.0047.171230T0313Z-171230T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 1013 PM EST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 AM EST Saturday. * WINDS...15 to 20 knots through early Saturday morning. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-552-300415- /O.EXP.KMLB.SC.Y.0046.000000T0000Z-171230T0300Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 1013 PM EST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas have dropped below advisory criteria, however, they will remain poor through Saturday morning and small craft should continue to exercise caution. $$ AMZ570-572-575-300900- /O.CON.KMLB.SC.Y.0046.000000T0000Z-171230T0900Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1013 PM EST Fri Dec 29 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...15 to 20 knots through early Saturday morning. * WAVES/SEAS...6 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
895 WHUS72 KMLB 300814 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 314 AM EST Sat Dec 30 2017 AMZ570-572-575-301500- /O.CAN.KMLB.SC.Y.0046.000000T0000Z-171230T0900Z/ /O.NEW.KMLB.SW.Y.0007.171230T0814Z-171230T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 314 AM EST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has issued a Small Craft Advisory for hazardous seas, which is in effect until 10 AM EST this morning. The Small Craft Advisory has been cancelled. Northwest winds around 15 knots will continue to produce rough and choppy seas offshore and in the Gulf Stream until late Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$ AMZ555-301500- /O.CAN.KMLB.SC.Y.0047.000000T0000Z-171230T0900Z/ /O.NEW.KMLB.SW.Y.0007.171230T0814Z-171230T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 314 AM EST Sat Dec 30 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Melbourne has issued a Small Craft Advisory for hazardous seas in the Gulf Stream, which is in effect until 10 AM EST this morning. The Small Craft Advisory has been cancelled. Northwest winds around 15 knots will continue to produce rough and choppy seas in the Gulf Stream until late Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for hazardous seas means that waves are expected to be hazardous to small craft. Mariners should avoid shoaling areas. Long period swell can sharpen into large breaking waves in shoaling areas. It is not unusual for waves to break much farther from shoaling areas than is normally experienced. Remember...breaking waves can easily capsize even larger vessels. && $$ Ulrich
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 8:47 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 29, 8:47 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
847 PM EST Fri Dec 29 2017
.DISCUSSION...
Current-Overnight...Low stratus clouds and patchy fog/drizzle will
be the rule for the night into early Sat morning. Low pressure well
east of FL continues to track east-northeast away from the
peninsula. As this continues, drier air will begin to filter slowly
down the peninsula, although its effects for ECFL will not be felt
until after sunrise Sat morning. Mesoscale models suggest that any
light shower activity should stay out across the coastal waters
tonight. Winds becoming light this evening/overnight with
directional component between NW-NNE.
With the thick/low cloud cover around areawide there has not been
much departure from our observed highs/lows today. Overnight mins
expected cooler and may realize L-M40s north of I-4 with U40s/L50s
across much of the rest of the area, except M-U50s along the
immediate Space/Treasure coasts.
Saturday...Previous...Low pressure well offshore with trailing weak
lingering surface boundary to the south will drift farther away with
high pressure and drier air filtering in from the NW. Morning low
clouds will gradually give way to increasing amounts of sunshine as
the day wears on. Afternoon highs pleasantly cool, with upper 60s
north and lower-mid 70s south.
&&
.AVIATION...Persistent, stubborn, widespread low stratus clouds
(IFR) likely around thru the night again, but we may see some local
MVFR at times. For the most part, believe any improvement will occur
aft sunrise Sat morning, though some forecast drier air is expected
to slide down the peninsula late in the night, continuing into the
day on Sat. Conditions continue to improve after mid-morning to VFR
as the drier air eventually wins out.
&&
.MARINE...Overnight-Sat...Slow improvement for small craft boating
over the next 24 hours. Low pressure to the east of the waters
continues to pull away toward the east-northeast. The pressure
gradient weakens overnight thru the day on Sat. Winds will generally
fluctuate between NW/N. Speeds will fall below 10 kts areawide by
daybreak Sat morning and will average 6-12 kts during the day on
Sat.
Seas will also respond by gradually subsiding overnight and thru the
day tomorrow. Seas decreasing near shore overnight to 4-5 ft
(outside of Gulf Stream). The Gulf Stream sea heights will subside
to 5-7 ft by daybreak Sat morning.
Should be able to drop SCA's for near shore waters, except over the
Gulf Stream south of Sebastian Inlet. Still will require cautionary
statements here overnight. The SCA's for the offshore waters
continue (presently) until 09Z/4AM, but may require extending into
Sat morning or early afternoon. This decision will be made by the
next forecast shift/overnight forecast package.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 10 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 AM EST Saturday for Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
Sedlock/VolkmerHazardous weather outlook, Dec 29, 6:20 PM EST, 3 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 620 PM EST Fri Dec 29 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-301000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 620 PM EST Fri Dec 29 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Hazardous marine conditions will continue across the east central Florida waters tonight with northerly winds to 20 knots offshore becoming northeast and then decreasing into late tonight. Seas will remain high across the gulf stream and offshore waters up to 7 to 8 feet with seas to 4 to 6 feet near the immediate coast. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Winds and seas will increase once again early next week as high pressure builds into Florida behind another strong cold front. Boating and beach conditions are likely to become hazardous for operators of small craft. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. 15
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:14 AM EST | Small Craft Advisory for Hazardous Seas | MLB | 7 hr |
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.